Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 46, NWS Norman, OK

June 28, 2016Blaine County, Canadian County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 28, 2016, 9:53 PM CDT for Blaine County, Canadian County, Oklahoma. It took effect at Jun 29, 2016, 12:45 AM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 9:53 PM CDT (02:53 UTC)
In effect from
Jun 29, 2016, 12:45 AM CDT
Expired
Jun 29, 2016, 7:40 AM CDT
In force
7 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Blaine County, OK, Canadian County, OK

The radar

The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Watonga (WATO2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07239300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

326 
WGUS44 KOUN 290253
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT TUE JUN 28 2016

OKC011-017-291240-
/O.NEW.KOUN.FL.W.0046.160629T0545Z-160629T1240Z/
/WATO2.1.ER.160629T0545Z.160629T0600Z.160629T0640Z.NO/
953 PM CDT TUE JUN 28 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The North Canadian River near Watonga. 
  
* until Wednesday morning...or until the warning is cancelled. 
  
* At  9:30 PM Tuesday the stage was 12.4 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 15.0 feet. 
  
* Forecast...The North Canadian River will rise above flood stage 
  early Wednesday morning and crest near 15.2 feet early Wednesday 
  morning. The North Canadian River will fall below flood stage by
  mid morning Wednesday. 
  
* Impact...At 15.0 feet...Flooding of croplands...pastures...and 
  rural roads occurs. The floodwaters extend from near Watonga in 
  Blaine County...downstream to near Calumet in western Canadian 
  County.
  
 
&&
 
LAT...LON 3607 9863 3612 9853 3590 9842 3572 9822
      3564 9830 3588 9854

$$

Kurtz
1 follow-up statement
704 
WGUS84 KOUN 290657
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
157 AM CDT WED JUN 29 2016

OKC011-017-290727-
/O.CAN.KOUN.FL.W.0046.000000T0000Z-160629T1240Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 AM CDT WED JUN 29 2016

The Flood Warning is cancelled for
  The North Canadian River near Watonga. 
  
* At 1:30 AM Wednesday the stage was 13.3 feet. 
  
* Flood stage is 15.0 feet. 
  
* Forecast...The North Canadian River crested below flood stage at 
  14.1 feet. The North Canadian River will fall to 7.8 feet . 
  
* Impact...At 13.0 feet...Near bankfull conditions exist along the 
  river may occur. The river reach affected extends from near Watonga
  in Blaine County...downstream to near Calumet in western Canadian 
  County.
  
 
&&
 
LAT...LON 3607 9863 3612 9853 3590 9842 3572 9822
      3564 9830 3588 9854

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:28 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 28, 6:28 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Norman OK
628 PM CDT TUE JUN 28 2016

.DISCUSSION...
The 00Z aviation discussion follows....

&&

.AVIATION...
A thunderstorm cluster over northwest Oklahoma will continue to
move south this evening. Very strong winds will accompany this
system as it moves across TAF sites at KCSM, KHBR, and possibly
KLAW. KSPS may be affected, too, but is less likely. Wind fields
will be affected at all our TAF sites to some degree, with the
least effect at KPNC. The storms should move out of our forecast
area shortly after midnight. After that, winds, clouds, etc.
should return to more typical values at all sites. There is a
possibility of storms again tomorrow morning and afternoon, but
the chances are currently too low at any specific location to
warrant inclusion in TAFs.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  94  72  94 /  50  10  10  20
Hobart OK         72  96  73  98 /  70  10  10  20
Wichita Falls TX  73  97  73  98 /  30   0   0  10
Gage OK           70  94  72  94 /  80  20  20  30
Ponca City OK     70  92  72  92 /  70  20  30  40
Durant OK         72  95  73  95 /  20   0  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

17/23/23
Hazardous weather outlook, Jun 28, 8:56 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT TUE JUN 28 2016

OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
856 PM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND WEST OF A LINE FROM EL CITY TO
ANADARKO TO WICHITA FALLS TO BENJAMIN TEXAS. A MARGINAL RISK
SURROUNDS THE SLIGHT RISK...AND EXTENDS WEST OF A LINE FROM
CHICKASHA TO DUNCAN TO HENRIETTA TEXAS.

TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH MIDNIGHT.

IMPACTS...
DAMAGING WINDS...HAIL TO THE SIZE OF QUARTERS...AND HEAVY RAIN
WILL BE THE MAIN CONCERNS WITH THESE STORMS.

DISCUSSION...
A CLUSTER OF SEVERE THUNDERSTORMS WILL CONTINUE TO  ADVANCE SOUTH
THIS EVENING ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR
SEVERE WEATHER OPERATIONS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO
NEXT WEEKEND. HEAVY RAIN LEADING TO FLOODING WILL BE THE BIGGEST
CONCERN THROUGHOUT THE WEEK. NO ORGANIZED SEVERE WEATHER IS
EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT
TIMES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jun 28, 8:24 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     CLINTON                 35.51N 98.97W
06/28/2016  M65 MPH          CUSTER             OK   ASOS

&&

KURTZ
Local storm report, Jun 28, 8:48 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
848 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     ALTUS AIR FORCE BASE    34.66N 99.29W
06/28/2016  M64 MPH          JACKSON            OK   AWOS

&&

DW
Local storm report, Jun 28, 9:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND GST     3 N ALTUS               34.69N 99.33W
06/28/2016  M69 MPH          JACKSON            OK   AWOS

            KAXS AWOS

&&

DW
Local storm report, Jun 28, 9:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     3 N ALTUS               34.69N 99.33W
06/28/2016  M69.00 MPH       JACKSON            OK   AWOS

            KAXS AWOS

&&

DW
Local storm report, Jun 28, 9:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND GST     3 N CHILLICOTHE         34.30N 99.51W
06/28/2016  E60 MPH          HARDEMAN           TX   EMERGENCY MNGR

&&

DW
Local storm report, Jun 28, 9:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     INDIAHOMA               34.62N 98.75W
06/28/2016  E60 MPH          COMANCHE           OK   AMATEUR RADIO

&&

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:12 PM CDTFlash Flood WarningOUNBlaine, Caddo, Custer, Dewey3 hr
Jun 28, 7:18 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 28, 7:31 PM CDTSevere Thunderstorm WarningOUNBeckham, Caddo, Greer, Harmon, Jackson, Kiowa and 1 more74 min
Jun 28, 7:58 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Greer, Harmon, Jackson, Kiowa and 2 more77 min
Jun 28, 8:29 PM CDTAreal Flood AdvisoryOUNCaddo, Custer, Kiowa, Washita46 min
Jun 28, 8:45 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Harmon, Jackson, Kiowa, Tillman75 min
Jun 28, 9:31 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman74 min
Jun 29, 5:06 PM CDTSevere Thunderstorm WarningOUNTillman39 min

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.